Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 24, 2000, 6:26 PM EDT for Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 6:26 PM EDT (22:26 UTC)
- Expired
- May 24, 2000, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Northwest Hills Planning Region, CT, Berkshire County, MA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS51 KALY 242226
SVRALB
CTC005-MAC003-242300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT WED MAY 24 2000
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS
* UNTIL 700 PM EDT
* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 26 MILES NORTHWEST OF WINSTED TO
16 MILES WEST OF WINSTED...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER WINSTED AT 640 PM EDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4240 7341 4207 7348 4185 7342 4188 7296
4209 7298 4241 7305What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:50 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 24, 2:50 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 250 PM EDT WED MAY 24 2000 .DISC... FIRST ROUND OF PRECIP JUICED THINGS UP OVERNITE CLEARING OUT OF THE FCST AREA MID MORNING. A SOMEWHAT ISOLATD SHRA/TSRA WENT THRU THE MOHAWK VALLEY THRU CAP DISTRICT. THAT SYSTM RIPPG THRU BERKSHIRE COUNTY AS I WRITE. MAIN ITEM OF INTEREST IS THE MCS MOVING THRU CNTRL NY WHICH SHD MOVE INTO FCST AREA BY LATE PM. AHEAD OF THIS SYSTM SUN WAS HEATING THE WET GRND FROM THE EARLIER STORMS WITH RESULTG INCREAS IN TEMP... DEWPT...AND THETAE. SPC WATCH 338 CURRNTLY IN EFFCT INCLUDS WSTRN ADKS AND MOHAWK VALLEY. ANTICIPATE THIS MAY BE MOVED EASTWRD LATER THIS PM. TROF NORTH OF SFC LO PEGGED BY NCEP TO PASS THRU FCST AREA DURG MIDDLE OF NITE AND AM IN AGREEMENT. HAVE KEPT PREV FCST OF TSTMS ENDG BY MIDNITE WRN ZONES AND ARND 3AM EASTRN ONES. HAVE REFINED THUR FCST TO SHWRS AND CHC TSTMS DURING AFTERNOON AS RESULT OF INSTABILITY. AIRMSS BECOMES STABLE BY THURSDAY EVENING...SO HAVE DROPPED POPS AND MENTION OF PRECIP. BY 12Z SAT...WARM FRONT APPROACHES THE REGION AS SFC LO APPROACHES FROM THE MISSISSIPPI VALLEY. THE MRF MOVES THE LOW THRU THE AREA SUNDAY NITE...THUS THE POSSIBLITY OF SHWRS/TSTORMS OVER THE WEEKEND ALY...NY ERN...SVR TSTM WATCH TIL 7PM NYZ032-033-038>040-047 ...VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE. KILPATRICK
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.